Example Report

Example HMR Report

16/12/11

RE: xxxx

DOB: 30/1/1940

 Dear Dr xxxx,

 Thank you for initiating a Home Medicines Review for XXX, a 76 year old gentleman who self-administers his medications from original containers and also cares for his wife and administers her medications.  He usually enjoys walking but has found it more of an effort recently.  He has a history of AF and is currently on warfarin 4mg per day and INR is currently monitored every week due to elevated INRs in recent weeks.  He likes to be informed as well as possible about his own and his wife’s medications, and contacts the pathology lab directly to check his INR result and also keeps a record booklet.  He complained of significant left hip pain for which he has been using Metsal cream. He is well organised and currently managing all medications well.

 

Medication Strength Dosage Comment
Deralin 10mg 1 tds  
Coumadin 2mg 2 n  
Karvea 150mg 1 m Reduced from 300mg on /12/11
Somac 40mg 1 d Taking prn
Novasone cream 0.01% Ap n   

Allergies: Augmentin, Diclofenac, Keflex, Norfloxacin

1. Mr xxx  reported to be taking all medications as documented above, with the following exceptions:

a) In addition to the above medications, he is also taking Nature’s Own Multivitamin PRN when he is feeling tired. He also takes Panadol Osteo on regularly 2 in the morning and 2 bd PRN.

b) He did not report the use of Novasone, instead he uses Antroquoril on a PRN for itch and rash he gets on his forehead and ankle during hot weather.

2. As noted above, Mr xxx has been using Metsal for treatment of back pain. Note that the concurrent use of Metsal cream with warfarin can significantly increase INR due to the salicylate content in Metsal which may be absorbed in significant amounts, noting an INR reading of 4.2 last week (13/12/11). I advised Mr xxx to stop using Metsal and to use Ice Gel or herbal topical agents such as “Emu oil” instead.

In light of his ongoing back pain, consideration may be given to maximise Panadol Osteo dose to 2 tablets tds in order to reduce the chance of breakthrough pain.

3. Note that warfarin may also interact with ingredients in the multivitamin which Mr xxxx is taking on a PRN basis. I suggested that he may have no need for multivitamin as he is consuming a very healthy diet with good proportion of fruit and vegetables and regular intake of seafood. It was also advised that if ongoing use of multivitamin is desired, regular dosing of the tablet is appropriate in order to reduce fluctuating INRs with view for more frequent INR monitoring until readings stabilise.

4. Mr xxx advised he hasn’t been feeling as well as usual over the past few weeks since he was diagnosed with essential tremor and commenced on Inderal.  He is finding his energy levels are decreased and it is more of an effort to go for his usual walks.  I advised Mr xxx that fatigue is a common adverse effect of treatment with Inderal and that it may improve when his dose is stabilised and he becomes used to taking it.  He is currently still up-titrating the dose to achieve good control of his tremor.  At present he is taking 10mg tds and felt his dose may not need to increase further.  Other potential adverse effects include bradycardia, hypotension, heart failure, insomnia and depression.  Recent dose reduction of Karvea is noted as a consequence of hypotension from commencement of Inderal.   Suggest ongoing monitoring for the occurence of adverse effects. 

5. I was unable to ascertain any recent thyroid function tests from available pathology. As hyperthyroidism may cause tremors, an investigation into thyroid function may be warranted to rule it out as the potential cause, if not recently assessed.

Thank you for referring Mr xxx for a home medicines review. I look forward to discussing any of these issues raised in the report with you. Please contact me at your convenience and please send me a copy of the medication management plan that you develop with Mr xxx.

Yours sincerely,

Pharmacist

Note: The recommendations made are based on the information available to me at the time of the review. I acknowledge that there may be sound clinical reasons why these recommendations may not be considered appropriate for this patient.

Leave a Reply

Your email address will not be published. Required fields are marked *

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>